Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 31, NWS Charleston, SC

June 24, 2018Chatham County, Effingham County, Screven County, Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 24, 2018, 11:58 PM EDT for Chatham County, Effingham County, Screven County, Georgia; 5 counties in South Carolina. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2018, 11:58 PM EDT (03:58 UTC)
Expired
Jun 25, 2018, 1:00 AM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, GA, Effingham County, GA, Screven County, GA, Allendale County, SC, Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:00 AM EDTTSTM WND DMG4 Ssw Ruffin, SCHIGHWAY PATROL REPORTED TREE DOWN ON 2000 BLOCK OF DELIVERANCE ROAD.
Jun 25, 12:09 AM EDTTSTM WND DMG5 Nne Yemassee, SCTREE REPORTED DOWN ON I95 SOUTHBOUND NEAR MM42.
Jun 25, 12:11 AM EDTTSTM WND DMG2 E Grays, SCTREE DOWN ON HIGHWAY 3 EAST OF GRAYS.
Jun 25, 12:11 AM EDTTSTM WND DMG5 Nnw Hendersonville, SCHIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION OF MAGELLAN ROAD AND STANLEY AVENUE.
Jun 25, 12:11 AM EDTTSTM WND DMG5 Nnw Hendersonville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON CANE BRANCH ROAD NEAR THE INTERSECTION WITH PELLUM ROAD.
Jun 25, 12:16 AM EDTTSTM WND DMG4 Ssw Walterboro, SCTREE DOWN ACROSS PENIEL ROAD.
Jun 25, 12:16 AM EDTTSTM WND DMG4 Ssw Walterboro, SCTWO TREES DOWN ACROSS PENIEL ROAD...INCLUDING ONE AT THE INTERSECTION WITH HENDERSONVILLE HIGHWAY.
Jun 25, 12:18 AM EDTTSTM WND DMGPineland, SCHIGHWAY PATROL REPORTED TREE DOWN ON HIGHWAY 601 NEAR PINELAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1910 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

623 
WUUS52 KCHS 250358
SVRCHS
GAC051-103-251-SCC005-013-029-049-053-250500-
/O.NEW.KCHS.SV.W.0031.180625T0358Z-180625T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
1158 PM EDT SUN JUN 24 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Screven County in southeastern Georgia...
  Effingham County in southeastern Georgia...
  Chatham County in southeastern Georgia...
  Beaufort County in southeastern South Carolina...
  Hampton County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Allendale County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 100 AM EDT.

* At 1158 PM EDT, severe thunderstorms were located along a line
  extending from near Walterboro to 16 miles south of Lake Warren
  State Park to Middleground, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Bluffton, Beaufort, Port Royal, Walterboro, Ridgeland, Sylvania,
  Springfield and Hampton.

This warning includes...
 I-95 in South Carolina between mile markers 2 and 69.
 I-95 in Georgia between mile markers 109 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. 

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3309 8066 3305 8058 3263 8041 3261 8043
      3261 8040 3257 8039 3255 8042 3251 8036
      3222 8082 3217 8138 3276 8163 3286 8145
      3307 8092 3306 8090 3310 8088 3316 8071
TIME...MOT...LOC 0358Z 314DEG 30KT 3296 8071 3261 8126 3254 8181 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
610 
WWUS52 KCHS 250429
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1229 AM EDT MON JUN 25 2018

SCC005-250439-
/O.CAN.KCHS.SV.W.0031.000000T0000Z-180625T0500Z/
Allendale SC-
1229 AM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3263 8041 3263 8042 3261 8043 3261 8040
      3257 8039 3255 8042 3251 8036 3222 8082
      3217 8138 3263 8158 3273 8140 3305 8058
TIME...MOT...LOC 0429Z 310DEG 35KT 3278 8046 3243 8101 3236 8156 

$$

GAC051-103-251-SCC013-029-049-053-250500-
/O.CON.KCHS.SV.W.0031.000000T0000Z-180625T0500Z/
Screven GA-Effingham GA-Chatham GA-Beaufort SC-Hampton SC-
Colleton SC-Jasper SC-
1229 AM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SCREVEN...EFFINGHAM...CHATHAM...BEAUFORT...HAMPTON...COLLETON AND
JASPER COUNTIES...

At 1229 AM EDT, severe thunderstorms were located along a line
extending from 14 miles southeast of Walterboro to near Ridgeland to
9 miles north of Bay, moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Bluffton, Beaufort, Port Royal, Walterboro, Ridgeland, Springfield,
Yemassee and Clarendon.

This warning includes...
 I-95 in South Carolina between mile markers 2 and 64.
 I-95 in Georgia between mile markers 109 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. 

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3263 8041 3263 8042 3261 8043 3261 8040
      3257 8039 3255 8042 3251 8036 3222 8082
      3217 8138 3263 8158 3273 8140 3305 8058
TIME...MOT...LOC 0429Z 310DEG 35KT 3278 8046 3243 8101 3236 8156 

HAIL...<.75IN
WIND...60MPH
 
$$
969 
WWUS52 KCHS 250448
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1248 AM EDT MON JUN 25 2018

GAC251-250458-
/O.CAN.KCHS.SV.W.0031.000000T0000Z-180625T0500Z/
Screven GA-
1248 AM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3267 8101 3278 8049 3275 8046 3263 8041
      3261 8043 3260 8040 3257 8039 3255 8042
      3251 8036 3222 8083 3217 8138 3234 8145
TIME...MOT...LOC 0448Z 314DEG 30KT 3268 8033 3233 8088 3226 8143 

$$

GAC051-103-SCC013-029-049-053-250500-
/O.CON.KCHS.SV.W.0031.000000T0000Z-180625T0500Z/
Effingham GA-Chatham GA-Beaufort SC-Hampton SC-Colleton SC-Jasper SC-
1248 AM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EFFINGHAM...CHATHAM...BEAUFORT...HAMPTON...COLLETON AND JASPER
COUNTIES...

At 1248 AM EDT, severe thunderstorms were located along a line
extending from 13 miles north of Edisto Beach to 6 miles north of
Bluffton to 9 miles east of Bay, moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Bluffton, Beaufort, Port Royal, Ridgeland, Springfield, Yemassee,
Clarendon and Jasper.

This warning includes...
 I-95 in South Carolina between mile markers 2 and 38.
 I-95 in Georgia between mile markers 109 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3267 8101 3278 8049 3275 8046 3263 8041
      3261 8043 3260 8040 3257 8039 3255 8042
      3251 8036 3222 8083 3217 8138 3234 8145
TIME...MOT...LOC 0448Z 314DEG 30KT 3268 8033 3233 8088 3226 8143 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:32 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 24, 11:32 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1132 PM EDT Sun Jun 24 2018

.SYNOPSIS...
High pressure will extend across the region through Monday. A
cold front will drop south into the area Monday and linger near
or just south of the area through mid-week. Low pressure could
develop off the Southeast U.S. next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Late this evening: Well, it turns out the HRRR did a really good
job depicting the intensification of convection with the
convergence of outflow and the sea breeze. A strong line of
storms with plenty of momentum pushed into Berkeley County and
produced several downed trees around Lake Moultrie. Now the
upstream convection is undergoing further enhancement across
Orangeburg County where outflow from the west is interacting
with the sea breeze and this activity will push further south
into Dorchester and Colleton counties over the next hour or so.
The severe threat remains despite the surface being capped off
around 1,500 feet based on the 00z KCHS RAOB. The severe threat
continues along and ahead of this line, almost solely for
damaging winds. Adjusted rain chances to reflect current radar
trends and the follow the HRRR over the next several hours.

Early this evening: All is quiet right now with the sea breeze
progressing inland and just a few vertically challenged cumulus
across the forecast area. However, a glance at regional radar
imagery indicates convection is developing upstream and is on
track to approach the forecast area later tonight. This upstream
convection appears to be initiated and driven by some sort of
MCV and the prevailing deep layer flow puts it on track to head
toward at least the southeast South Carolina portion of the
forecast area. The environment ahead of this developing
convection is certainly unstable with MLCAPE on the order of
2,000-3,000 J/kg, which would seem to support further downstream
development. However, we are losing insolation after sunset but
the atmosphere is relatively untapped based on minimal
convection the past several days. Dry air in the mid and upper
levels results in DCAPE values around 1,000 J/kg which would
support at least some degree of a damaging wind threat. Hi-res
models such as the HRRR the the approaching convection
intensifying as it interacts with the sea breeze across the
Midlands. The idea is then that the convection progresses
further to the southeast and impacts mainly the Charleston Tri-
County region and Colleton County. Adjusted all forecast
parameters to favor such a solution. Current timing would bring
thunderstorms into the area around 9-10pm, then to the
Charleston County coast around midnight. The overall severe
threat is hard to judge given that thunderstorms will be coming
through in the late evening. But, since the atmosphere is
relatively untapped and DCAPE values are high, there is a
potential for damaging winds, especially if convection can get
organized along a line and become cold pool driven.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Few changes were made to ensure consistency with overnight
shift.

A cold front will approach from the northwest Monday and then
move south into the area Monday night before stalling nearby
through the rest of the period. This will mean a more unsettled
period with decent rain chances is expected Monday night into at
least Tuesday. Some of the storms could be strong late Monday
afternoon/evening, mainly across SC, given the high DCAPE values
(1000+ J/kg) and steep low to mid-level lapse rates.
Temperatures will remain above normal Monday ahead of the front
with heat indices peaking into the Heat Advisory range 105-108
inland, 108-112 coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Minor changes were made per regional coordination with NHC/WPC
on the potential for low pressure developing off the Southeast
U.S. coast.

The latest medium range model guidance suggests the stalled
cold front will dissipate as an offshore high pressure/inland
trough pattern likely sets up. Low pressure is expected to
develop off the SC/NC coast by late week and drop southwest to
somewhere near or offshore of the GA/FL coast over the weekend
per track coordination with NHC/WPC. Depending on the eventual
development and track of the low, increased rain chances and
breezy conditions could develop.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
The main concern is the potential for thunderstorms to impact
KCHS this evening. Thunderstorms are developing upstream of the
area and are expected to move through late this evening from the
northwest. Confidence is increasing based on recent hi-res model
runs, and prevailing VCTS has been added starting at 03z. A
TEMPO is then in effect from 03-05z with low end gusty winds and
MVFR visibilities. It does not appear thunderstorms will be a
concern at KSAV. For the rest of the period, VFR conditions are
expected.

Extended Aviation Outlook: Risk for tstm impacts possible
Monday Night into Tuesday and again by late week into the
weekend depending on track of low pressure offshore.

&&

.MARINE...
Tonight: An inland surface trough and high pressure in the
Atlantic will drive the weather pattern. Winds will peak along
the immediate coastline through early this evening. Though,
locally higher gusts are possible along the SC coastline. By
late evening the winds will ease a few kt, then a second surge
in winds is possible further offshore, lasting until almost
daybreak. Additionally, winds closer to the coast should veer
more towards the west around daybreak as the land breeze
develops. Seas will average 2-3 ft, except 3-4 ft across the
Charleston waters during the peak winds. There is a slight
chance strong thunderstorms may develop inland this evening and
move offshore tonight, producing hazardous weather for mariners.

Monday through Friday: Few changes were made through mid-week
to ensure consistency with the overnight shift. Southerly winds
will prevail ahead of a cold front Monday with enhanced sea
breeze influences possible. Front will backdoor into the region
Monday Night into Tuesday. There is potential for low pressure
to develop off the Southeast U.S. coast by late week. Small
Craft Advisory conditions are not expected.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...ST
LONG TERM...RJB
AVIATION...BSH/ST
MARINE...MS/ST
Hazardous weather outlook, Jun 24, 7:53 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
753 PM EDT Sun Jun 24 2018

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-260000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
753 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Excessive Heat: The combination of temperatures in the mid to upper
90s and moderate to occasionally high humidity will likely cause
heat index values to exceed 105 degrees Monday. A Heat Advisory may
be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-260000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
753 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jun 24, 10:26 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1026 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     4 WNW SAINT STEPHEN     33.43N  79.99W
06/24/2018                   BERKELEY           SC   911 CALL CENTER

            TREE REPORTED DOWN ALONG HIGHWAY 45 NEAR PINEVILLE.

&&

EVENT NUMBER CHS1800466

JMC
Local storm report, Jun 24, 10:34 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     4 ESE BONNEAU           33.28N  79.89W
06/24/2018                   BERKELEY           SC   TRAINED SPOTTER

            TREES DOWN ON PROPERTY IN THE 1000 BLOCK OF HIGH HOPE
            DRIVE.

&&

EVENT NUMBER CHS1800467

JMC
Special weather statement, Jun 24, 10:37 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
1037 PM EDT SUN JUN 24 2018

SCZ043>045-050-052-250315-
Inland Berkeley-Tidal Berkeley-Charleston-Inland Colleton-Dorchester-
1037 PM EDT SUN JUN 24 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
COLLETON...BERKELEY AND DORCHESTER COUNTIES...

...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

At 1036 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Jamestown to
Jedburg, and moving southeast at 20 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Moncks Corner and Walterboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3285 7974 3287 8073 3308 8089 3313 8089
      3333 8051 3328 8049 3326 8043 3327 8030
      3330 8025 3341 8022 3346 7992 3332 7974
      3325 7948 3314 7931
TIME...MOT...LOC 0236Z 310DEG 18KT 3325 7964 3308 8023
Local storm report, Jun 24, 10:40 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1040 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     MONCKS CORNER           33.20N  80.01W
06/24/2018                   BERKELEY           SC   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 17A AT CHURCH STREET.

&&

EVENT NUMBER CHS1800468

JMC
Special weather statement, Jun 24, 10:50 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
1050 PM EDT SUN JUN 24 2018

GAZ087-088-SCZ040-042-043-250330-
Jenkins-Screven-Allendale-Hampton-Inland Colleton-
1050 PM EDT SUN JUN 24 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
HAMPTON...COLLETON AND ALLENDALE COUNTIES...

At 1049 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of
Padgetts to 8 miles southwest of Waynesboro, and moving south at 30
mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Allendale, Millen, Sylvania, Hampton, Lake Warren State Park,
Colleton, Butts and Varnville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3291 8176 3304 8156 3310 8161 3316 8154
      3311 8137 3312 8120 3303 8108 3310 8095
      3306 8091 3309 8088 3285 8071 3270 8210
      3281 8215
TIME...MOT...LOC 0249Z 353DEG 24KT 3317 8091 3303 8215
Local storm report, Jun 24, 11:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
06/24/2018  M44 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SITE AT FORT SUMTER MEASURED A 38 KNOT
            WIND GUST.

&&

EVENT NUMBER CHS1800469

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:06 PM EDTSpecial Weather StatementCHSJenkins39 min
Jun 24, 10:50 PM EDTSpecial Weather StatementCHSJenkins40 min
Jun 24, 10:58 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven62 min
Jun 24, 11:08 PM EDTSevere Thunderstorm WarningCHSScreven52 min
Jun 25, 3:34 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more13 hr
Jun 25, 4:23 PM EDTSpecial Weather StatementCHSChatham37 min
Jun 25, 4:55 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham32 min
Jun 25, 6:05 PM EDTSpecial Weather StatementCHSBulloch25 min
Jun 25, 6:08 PM EDTSpecial Weather StatementCHSLong37 min
Jun 25, 6:19 PM EDTSevere Thunderstorm WarningCHSBulloch41 min
Jun 25, 7:11 PM EDTSpecial Weather StatementCHSEvans34 min
Jun 24, 9:38 PM EDTSevere Thunderstorm WarningCHSBerkeley52 min
Jun 24, 10:37 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester38 min
Jun 24, 11:16 PM EDTSpecial Marine WarningCHS89 min
Jun 25, 12:44 AM EDTSpecial Marine WarningCHS91 min
Jun 25, 12:58 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper62 min
Jun 25, 1:04 AM EDTSpecial Weather StatementCHSCharleston41 min
Jun 25, 2:07 AM EDTSpecial Marine WarningCHS113 min
Jun 25, 3:18 PM EDTSpecial Weather StatementCHSColleton27 min
Jun 25, 3:45 PM EDTSevere Thunderstorm WarningCHSBeaufort60 min
Jun 25, 4:14 PM EDTSpecial Weather StatementCHSDorchester31 min
Jun 25, 4:38 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester51 min
Jun 25, 5:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Jun 25, 5:15 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester31 min
Jun 25, 5:57 PM EDTSpecial Weather StatementCHSColleton33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.